The aeroelastic stability of simply supported, circular cylindrical shells in supersonic flow is investigated by using both linear aerodynamics (first-order piston theory) and nonlinear aerodynamics (third-order piston theory). Geometric nonlinearities, due to finite amplitude shell deformations, are considered by using the Donnell's nonlinear shallow-shell theory,, and the effect of viscous structural damping is taken into account. The system is discretized by, Galerkin method and is investigated by using a model involving lip to 22 degrees-of-freedom, allowing for travelling-wave flutter around the shell and axisymmetric contraction of the shell. Asymmetric and axisymmetric geometric imperfections of circular cylindrical shells are taken into account. Numerical calculations are carried out for a very thin circular shell affixed Mach number 3 tested at the NASA Ames Research Center. Results show that the system loses stability, by travelling-wave flutter around the shell through supercritical bifurcation. Nonsimple harmonic motion is observed for sufficiently high post-critical dynamic pressure. A very good agreement between theoretical and existing experimental data has been found for the onset of flutter flutter amplitude, and frequency. Results show that onset of flutter is very sensible to small initial imperfections of the shells. The influence of pressure differential across the shell skin has also been deeply investigated. The present study gives, for the first time, results in agreement with experimental data obtained at the NASA Ames Research Center more than three decades ago.
Multimode approach to nonlinear supersonic flutter of imperfect circular cylindrical shells / M., Amabili; Pellicano, Francesco. - In: JOURNAL OF APPLIED MECHANICS. - ISSN 0021-8936. - STAMPA. - 69(2002), pp. 117-129.
|Data di pubblicazione:||2002|
|Titolo:||Multimode approach to nonlinear supersonic flutter of imperfect circular cylindrical shells|
|Autore/i:||M., Amabili; Pellicano, Francesco|
|Codice identificativo ISI:||WOS:000175344000004|
|Codice identificativo Scopus:||2-s2.0-0036522193|
|Citazione:||Multimode approach to nonlinear supersonic flutter of imperfect circular cylindrical shells / M., Amabili; Pellicano, Francesco. - In: JOURNAL OF APPLIED MECHANICS. - ISSN 0021-8936. - STAMPA. - 69(2002), pp. 117-129.|
|Tipologia||Articolo su rivista|
File in questo prodotto:
I documenti presenti in Iris Unimore sono rilasciati con licenza Creative Commons Attribuzione - Non commerciale - Non opere derivate 3.0 Italia, salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris